MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952824270
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.A 2.75x24mm promus premier drug-eluting stent was selected to treat the lesion.During preparation, upon loading the device, it was noted that the stent had kinks.The device did not enter the patient's body.No patient complications were reported.
 
Event or Problem Description
It was reported that stent damage occurred.A 2.75x24mm promus premier¿ drug-eluting stent was selected to treat the lesion.During preparation, upon loading the device, it was noted that the stent had kinks.The device did not enter the patient's body.No patient complications were reported.
 
Additional Manufacturer Narrative
Device avail.For eval, returned to mfr.On, device returned to mfr., device evaluated by mfr., eval summary attached, method codes, result codes, and conclusion codes updated.Device evaluated by mfr.: promus premier us mr 2.75 x 24mm stent delivery system was returned for analysis.The entire stent was damaged and had moved in a distal direction on the balloon with struts stretched over the distal tip of the device.The manufacturing crimp data for this device was reviewed and there were no anomalies noted.The maximum stent outer diameter was within max crimped stent profile measurement.No issues with the balloon.There were crimp markings evident on the exposed balloon wall indicating crimp contact between the balloon and the stent at the time of manufacture.The balloon had not been subjected to any significant positive pressure.A visual and tactile examination of the device found multiple hypotube kinks.An examination of the shaft polymer extrusion revealed no issues.The bi-component bond showed no signs of damage or strain.The tip was visually examined and no issues were noted.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Additional Manufacturer Narrative
Device evaluated by mfr.: promus premier us mr 2.75 x 24mm stent delivery system was returned for analysis.The entire stent was damaged and had moved in a distal direction on the balloon with struts stretched over the distal tip of the device.The manufacturing crimp data for this device was reviewed and there were no anomalies noted.The maximum stent outer diameter was within max crimped stent profile measurement.No issues with the balloon.There were crimp markings evident on the exposed balloon wall indicating crimp contact between the balloon and the stent at the time of manufacture.The balloon had not been subjected to any significant positive pressure.A visual and tactile examination of the device found multiple hypotube kinks.An examination of the shaft polymer extrusion revealed no issues.The bi-component bond showed no signs of damage or strain.The tip was visually examined and no issues were noted.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7317270
Report Number2134265-2018-01613
Device Sequence Number11126666
Product Code NIQ
UDI-Device Identifier08714729844846
UDI-Public08714729844846
Combination Product (Y/N)N
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2018
Device Model NumberH7493952824270
Device Catalogue Number39528-2427
Device Lot Number19638285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2018
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR